AKCE International Journal of Graphs and Combinatorics (Jan 2020)

The upper domatic number of a graph

  • Teresa W. Haynes,
  • Jason T. Hedetniemi,
  • Stephen T. Hedetniemi,
  • Alice McRae,
  • Nicholas Phillips

DOI
https://doi.org/10.1016/j.akcej.2018.09.003
Journal volume & issue
Vol. 17, no. 1
pp. 139 – 148

Abstract

Read online

Let be a graph. For two disjoint sets of vertices and , set dominates set if every vertex in is adjacent to at least one vertex in . In this paper we introduce the upper domatic number , which equals the maximum order of a vertex partition such that for every , , either dominates or dominates , or both. We study properties of the upper domatic number of a graph, determine bounds on , and compare to a related parameter, the transitivity of .

Keywords